Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Signatures, Heegaard Floer correction terms and quasi-alternating links

Authors: Paolo Lisca and Brendan Owens
Journal: Proc. Amer. Math. Soc. 143 (2015), 907-914
MSC (2010): Primary 57M25, 57M27; Secondary 57Q60
Published electronically: October 17, 2014
MathSciNet review: 3283677
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Turaev showed that there is a well-defined map assigning to an oriented link $ L$ in the three-sphere a Spin structure $ \mathbf {t}_0$ on $ \Sigma (L)$, the two-fold cover of $ S^3$ branched along $ L$. We prove, generalizing results of Manolescu-Owens and Donald-Owens, that for an oriented quasi-alternating link $ L$ the signature of $ L$ equals minus four times the Heegaard Floer correction term of $ (\Sigma (L), \mathbf {t}_0)$.

References [Enhancements On Off] (What's this?)

  • [1] Abhijit Champanerkar and Ilya Kofman, Twisting quasi-alternating links, Proc. Amer. Math. Soc. 137 (2009), no. 7, 2451-2458. MR 2495282 (2010b:57005),
  • [2] A. Champanerkar and P. Ording, A note on quasi-alternating Montesinos links, arXiv preprint 1205.5261.
  • [3] Andrew Donald and Brendan Owens, Concordance groups of links, Algebr. Geom. Topol. 12 (2012), no. 4, 2069-2093. MR 3020201,
  • [4] Joshua Greene, Homologically thin, non-quasi-alternating links, Math. Res. Lett. 17 (2010), no. 1, 39-49. MR 2592726 (2011e:57007),
  • [5] Joshua Evan Greene and Liam Watson, Turaev torsion, definite 4-manifolds, and quasi-alternating knots, Bull. Lond. Math. Soc. 45 (2013), no. 5, 962-972. MR 3104988
  • [6] S. Jablan and R. Sazdanović, Quasi-alternating links and odd homology: computations and conjectures, arXiv preprint 0901.0075.
  • [7] Robion C. Kirby, The topology of $ 4$-manifolds, Lecture Notes in Mathematics, vol. 1374, Springer-Verlag, Berlin, 1989. MR 1001966 (90j:57012)
  • [8] W. B. Raymond Lickorish, An introduction to knot theory, Graduate Texts in Mathematics, vol. 175, Springer-Verlag, New York, 1997. MR 1472978 (98f:57015)
  • [9] Paolo Lisca and András I. Stipsicz, Ozsváth-Szabó invariants and tight contact three-manifolds. II, J. Differential Geom. 75 (2007), no. 1, 109-141. MR 2282726 (2008g:57029)
  • [10] C. Manolescu and B. Owens, A concordance invariant from the Floer homology of double branched covers, International Mathematics Research Notices 2007 (2007), no. 20, Art. ID rnm077.
  • [11] Ciprian Manolescu and Peter Ozsváth, On the Khovanov and knot Floer homologies of quasi-alternating links, Proceedings of Gökova Geometry-Topology Conference 2007, Gökova Geometry/Topology Conference (GGT), Gökova, 2008, pp. 60-81. MR 2509750 (2010k:57029)
  • [12] David Mullins, The generalized Casson invariant for $ 2$-fold branched covers of $ S^3$ and the Jones polynomial, Topology 32 (1993), no. 2, 419-438. MR 1217078 (94h:57013),
  • [13] Peter Ozsváth and Zoltán Szabó, Absolutely graded Floer homologies and intersection forms for four-manifolds with boundary, Adv. Math. 173 (2003), no. 2, 179-261. MR 1957829 (2003m:57066),
  • [14] Peter Ozsváth and Zoltán Szabó, On the Heegaard Floer homology of branched double-covers, Advances in Mathematics 194 (2005), no. 1, 1-33.
  • [15] Peter Ozsváth and Zoltán Szabó, Holomorphic triangles and invariants for smooth four-manifolds, Adv. Math. 202 (2006), no. 2, 326-400. MR 2222356 (2007i:57029),
  • [16] K. Qazaqzeh, N. Chbili, and B. Qublan, Characterization of quasi-alternating Montesinos links, arXiv preprint 1205.4650.
  • [17] K. Qazaqzeh, B. Qublan, and A. Jaradat, A new property of quasi-alternating links, arXiv preprint 1205.4291.
  • [18] R. Rustamov, Surgery formula for the renormalized Euler characteristic of Heegaard Floer homology, arXiv preprint math/0409294.
  • [19] Nikolai Saveliev, A surgery formula for the $ \overline \mu $-invariant, Topology Appl. 106 (2000), no. 1, 91-102. MR 1769335 (2001g:57025),
  • [20] András I. Stipsicz, On the $ \overline \mu $-invariant of rational surface singularities, Proc. Amer. Math. Soc. 136 (2008), no. 11, 3815-3823. MR 2425720 (2009e:57024),
  • [21] V. G. Turaev, Classification of oriented Montesinos links via spin structures, Topology and geometry--Rohlin Seminar, Lecture Notes in Math., vol. 1346, Springer, Berlin, 1988, pp. 271-289. MR 970080 (90d:57013),
  • [22] Liam Watson, A surgical perspective on quasi-alternating links, Low-dimensional and symplectic topology, Proc. Sympos. Pure Math., vol. 82, Amer. Math. Soc., Providence, RI, 2011, pp. 39-51. MR 2768652
  • [23] Tamara Widmer, Quasi-alternating Montesinos links, J. Knot Theory Ramifications 18 (2009), no. 10, 1459-1469. MR 2583805 (2011d:57025),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25, 57M27, 57Q60

Retrieve articles in all journals with MSC (2010): 57M25, 57M27, 57Q60

Additional Information

Paolo Lisca
Affiliation: Dipartimento di Matematica, Università di Pisa, Largo Bruno Pontecorvo 5, 56127 Pisa, Italy

Brendan Owens
Affiliation: Department of Mathematics, University of Glasgow, University Gardens, Glasgow G12 8QW, United Kingdom

Received by editor(s): March 7, 2013
Received by editor(s) in revised form: May 20, 2013
Published electronically: October 17, 2014
Additional Notes: The present work is part of the first author’s activities within CAST, a Research Network Program of the European Science Foundation, and the PRIN–MIUR research project 2010–2011 “Varietà reali e complesse: geometria, topologia e analisi armonica”.
The second author was supported in part by EPSRC grant EP/I033754/1.
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society